MAUDE Adverse Event Report: VERICEL EPICEL; CULTURED EPIDERMAL AUTOGRAFTS

VERICEL EPICEL; CULTURED EPIDERMAL AUTOGRAFTS
Lot Number EE03308
Medical Device Problem Codes Leak/Splash (1354); Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
Loose pink liquid was noted on the outside of the cartridges in one sleeve of trays [product leakage] 8 grafts were scalloped form the edges [product quality issue].
 
Additional Manufacturer Narrative
Case reference number (b)(4) is a spontaneous report received from a company employee, on (b)(6) 2024, concerning a 12-year-old male patient who received epicel grafts.However, epicel grafts were received with some loose pink liquid noted on the outside of the cartridges in one sleeve of trays (pt: product leakage).On 14-jul-2024, qc lot release assays (graft inspection qc2-027, dual stain qc2-094, endotoxin qc2-010, sterility pre-release qc2-005, sterility final product qc2-012) and environmental results (manufacturing: grade a (fingertips - left and right, bsc hood surface, settling plate - left and right, sleeve - left and right) and grade b (viable air particulates and nonviable air particulates) and qc sterility: grade a (fingertips - left and right, bsc hood surface, settling plate - left and right, sleeve - left and right)) were performed.All results were reported as ''pass''.Qc lot release assay (implemented 29-sep-2019) 3t3 residual assay q2c-136 was reported 0.03 - pass.The patient's medical history and concomitant medication details were not reported.On (b)(6) 2024, a total of 64 (55 original and 9 extra) epicel grafts were received.On (b)(6) 2024, the patient received a total of 43 epicel grafts (cultured epidermal autografts, lot number: ee03308, expiration date: 15-jul-2024) for 70% total body surface area (tbsa) burn.On the same date, some loose pink liquid was noted on the outside of the cartridges in one sleeve of trays of epicel grafts (pt: product leakage).It was reported that no unsealed trays were found.Also, it was impossible to distinguish where the leak came from.On (b)(6) 2024, 8 grafts of the 96 grafts (86 ordered + 10 extra) were found scalloped from the edges (pt: product quality issue) and titanium clipes were not holding the graft to the edges of the backings.On the same date, the patient received epicel grafts (cultured epidermal autografts, lot number: ee03308, expiration date: unknown) for 70% total body surface area (tbsa) burn.At the time of the report, the outcome of the reported events was unknown.Additional information was received on 19-jul-2024, 31-jul-2024, 08-aug-2024 and 12-aug-2024 and processed together with the initial.No further information was provided.Company comment: vericel has assessed a product leakage as non-serious, possibly related and expected, and product quality issue as non-serious, possibly related and expected.The case qualifies as a mdr.
 
Event or Problem Description
Loose pink liquid was noted on the outside of the cartridges in one sleeve of trays [product leakage].
 
Additional Manufacturer Narrative
Case reference number: (b)(4) is a spontaneous report received from a company employee, on 15-jul-2024, concerning a 12-year-old male patient who received epicel grafts.However, epicel grafts were received with some loose pink liquid noted on the outside of the cartridges in one sleeve of trays (pt: product leakage).On 14-jul-2024, qc lot release assays (graft inspection qc2-027, dual stain qc2-094, endotoxin qc2-010, sterility pre-release qc2-005, sterility final product qc2-012) and environmental results (manufacturing: grade a (fingertips - left and right, bsc hood surface, settling plate - left and right, sleeve - left and right) and grade b (viable air particulates and nonviable air particulates) and qc sterility: grade a (fingertips - left and right, bsc hood surface, settling plate - left and right, sleeve - left and right) were performed.All results were reported as ''pass''.Qc lot release assay (implemented 29-sep-2019) 3t3 residual assay q2c-136 was reported as 0.03 - pass.The patient's medical history and concomitant medication details were not reported.On (b)(6) 2024, a total of 64 (55 original and 9 extra) epicel grafts were received.On (b)(6) 2024, the patient received a total of 43 epicel grafts (cultured epidermal autografts, lot number: ee03308, expiration date: 15-jul-2024) for full thickness burn.On the same date, some loose pink liquid was noted on the outside of the cartridges in one sleeve of trays of epicel grafts (pt: product leakage).It was reported that no unsealed trays were found.Also, it was impossible to distinguish where the leak came from.At the time of the report, the outcome of the reported events was unknown.Additional information was received on 19-jul-2024, 31-jul-2024, 08-aug-2024 and 12-aug-2024 and processed together with the initial.All follow-up information is blended into the case narrative above, with the latest information presented between asterisks (*).Follow up information was received from the reporter on 13-aug-2024 and included lot number and expiration date of epicel grafts received on 05-aug-2024.Additional information was received on 25-aug-2024 and was processed together with the follow up 1.The need for significant correction was identified on 09-sep-2023 and included the removal of second grafting with epicel and the event of product quality issue, which will both be databased under the new case id.No further information was provided.This case is linked to case: (b)(4) (same patient).Company comment: vericel has assessed a product leakage as non-serious, possibly related and expected.The case qualifies as a mdr.

Brand Name
EPICEL
Common Device Name
CULTURED EPIDERMAL AUTOGRAFTS
Manufacturer (Section D)
VERICEL
64 sydney st
cambridge MA 02139
Manufacturer (Section G)
VERICEL
64 sydney st
cambridge MA 02139
Manufacturer Contact
64 sydney st
cambridge, MA 02139
MDR Report Key19971238
Report Number3002836339-2024-00083
Device Sequence Number8941495
Product Code OCE
UDI-Device IdentifierW41020AU201S1969
UDI-PublicW41020AU201S1969
Combination Product (Y/N)Y
PMA/510(K) Number
990200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2024
Device Lot NumberEE03308
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer08/13/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date09/11/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age12 YR
Patient SexMale